... reaction, after trying calamine lotion, it left me with a scar. Any other suggestions?
8 Oct 2009
Redness, pain, swelling and irritation are common probelms with injections. Talk to your health care provider about how to minimize these reactions.
Some suggestions include:
1. Make sure your syringe and enbrel is at room temperature.
2.Use the proper injection technique as instructed by your health care provider.
3. Rotate the injection site and inject only into healthy tissue. Do not inject in the same place twice in a row. Wait at least 7 days before using a particular spot again. Do not inject into an area where you feel lumps, firm knots, or pain.
4.Thoroughly clean the injection site with an alcohol swab or cotton ball prior to injection. If using alcohol on the site, allow it to dry before injecting. You can also try soap and water instead of alcohol.
5.Gently massage the area for at least 2 minutes afterward to help disperse the medicine and reduce irritation.
6.Some people prefer to apply a warm cloth or compress after injecting*. If a warm compress does not help, try ice instead. Apply ice or an ice pack to the area for approximately 2 minutes before and after the injection. This may help reduce swelling.
7.Two hours after the injection, check the site for redness, swelling, or tenderness. Contact your doctor if the skin reaction does not clear up in a few days.
8.Some over-the-counter products may help soothe redness, swelling, or itching. Aloe vera, hydrocortisone, evening primrose oil, anesthetic creams, and oatmeal products may all help reduce itching and redness. Check with your health care provider to see what might be right for you*.
*These tips have been recommended by some health care providers. While some patients have reported success with these tips, there have been no clinical studies to test their benefits or risks.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The rest of my body is doing much better in only 5 weeks on enbrel. But my hands are declining fast. Should I change from my thighs to injecting in ...
1 answer • 18 Jul 2010
... doing this? I've been doing my injections on Tuesday evenings and would rather do them on Friday or Saturday (weekend) evenings.
1 answer • 7 Jan 2011
2 answers • 23 May 2014